Texas, 2021Tornadoes and Flash Flood in Texas, June 8, 2021
June 8, 2021 · NWS SHV · 7 events in 5 counties and zones
Another shortwave trough ejected east across the Ark-La-Tex from the morning through the afternoon hours on June 8th, beneath an upper low pressure system that lifted north from Eastern Oklahoma and Western Arkansas into Southeast Kansas and Western Missouri. Showers and thunderstorms redeveloped during the pre-dawn hours across Southeast Oklahoma and adjacent sections of Southwest Arkansas…
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $11,000
- Crop damage
- None recorded
- Events
- 7
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Another shortwave trough ejected east across the Ark-La-Tex from the morning through the afternoon hours on June 8th, beneath an upper low pressure system that lifted north from Eastern Oklahoma and Western Arkansas into Southeast Kansas and Western Missouri. Showers and thunderstorms redeveloped during the pre-dawn hours across Southeast Oklahoma and adjacent sections of Southwest Arkansas along a remnant surface boundary from earlier storms ahead of this next approaching trough, moving over already saturated grounds from heavy rainfall that fell a day prior across these areas. A warm, very moist, and unstable air mass was in place, with these storms very efficient rain producers, moving repeatedly over the same areas across Western and Central McCurtain County Oklahoma. Widespread rainfall amounts of 3-8 inches fell across this area, resulting in significant flash flooding.
Additional scattered severe thunderstorms developed later in the morning farther south across East Texas, which resulted in downed trees and even a few weak, short-lived tornadoes. These storms progressed into North Louisiana around midday, downing additional trees before exiting the region by mid-afternoon.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Jun 8, 5:29 AM CST, 2 hours 42 minutes earlier.
Area forecast discussion, Jun 8, 5:29 AM CST, 2 hours 42 minutes before
Area Forecast Discussion
National Weather Service Shreveport LA
629 AM CDT Tue Jun 8 2021
.AVIATION...
Mix of flight categories from MVFR to VLIFR observed due to
fog/low cigs will gradually improve through late morning, with
most sites returning to VFR. Convection to continue to develop
again this morning, possibly affecting KTXK/KELD, with development
further swd possible by late this morning/early this aftn.
Convection to diminish across the srn half of the region with the
loss of daytime heating, but will continue to be possible across
the nrn half through the end of the pd. /12/
&&
.PREV DISCUSSION... /issued 321 AM CDT Tue Jun 8 2021/
SHORT TERM.../Today through Wednesday/
Upper low has made some newd progress over the last 24 hrs, but it
continues to maintain its influence upon our region. Upper ridge
to our w has also continued to build, and has left our region
under quasi-nwly flow aloft. As with Monday, model output
indicates the possibility of one or more rounds of convection
developing in the nwly flow and movg esewd around the upper low.
There is better agreement today that the strongest convection/best
PoPs will remain confined to the nrn half of the region along a
residual outflow boundary left behind from Monday's convection.
Across these areas, ample instability and deep layer moisture will
allow for any storms to be very efficient rainfall producers. In
addition, the potential for training exists, as storm motion will
likely be parallel to the residual boundary. Thus the Flash Flood
Watch remain in effect through 7 PM this evening. Depending upon
how things play out today and how model solutions look for
tonight, the watch may need to be extended through the overnight
hours tonight.
As for any severe threat today/tonight, cannot rule out a strong
storm or two given the expected instability. However, deep layer
shear will be limited, and this will likely limit organization for
the storms that do develop.
Upper ridge will continue to build newd as the center of the upper
low continues to drift newd tonight through Wednesday. This should
result in only diurnally driven convection mainly confined to our
ern half of the region. This will also likely result in warmer
temps than in previous days, especially for our wrn half. /12/
LONG TERM.../Wednesday Night through Monday Night/
By Wednesday evening, upper ridging will continue to build into the
region from the west. Can't rule out some isolated evening
convection in wake of the departing broad upper low, as it lingers
across the Mid-Mississippi River Valley.
On Thursday and Friday, the upper ridge will hold firm across the
Southern Plains and expand eastward across our entire region and
into portions of the Lower Mississippi River Valley. This should
result in mostly dry conditions areawide. An uptick in afternoon
temperatures is likely, with highs getting at least into the lower
90s. However by the weekend, the ridge will retrograde a bit
westward. This will result in the region transitioning to a
northerly flow aloft. A few weak disturbances will move along flow,
bringing some slight rain chances back into our northern and eastern
zones as early as Saturday afternoon. By Sunday, the flow will bring
a weak cool front into the region, returning widespread chance POPs.
Long-term guidance differs a bit with the timing of the frontal
passage, so decided to go with NBM and keep chance POPs in the
forecast for Monday of next week. Rain and cloud cover, along with
the passage of the cool front over the weekend into early next week,
should bring some slightly cooler temperatures during that time
frame. /20/
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 89 73 91 74 / 50 20 20 10
MLU 89 72 89 74 / 60 30 50 20
DEQ 83 71 88 73 / 80 50 20 10
TXK 84 73 89 75 / 80 30 20 10
ELD 85 71 90 72 / 70 40 30 20
TYR 89 72 91 75 / 50 10 10 0
GGG 89 71 91 74 / 50 10 10 0
LFK 92 72 93 74 / 20 10 20 0
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...Flash Flood Watch through this evening for ARZ050-051-059>061-
070>073.
LA...None.
OK...Flash Flood Watch through this evening for OKZ077.
TX...Flash Flood Watch through this evening for TXZ096-097-108>112.
&&
12/20Hazardous weather outlook, Jun 8, 3:03 AM CST, 5 hours 8 minutes before
Hazardous Weather Outlook
National Weather Service Shreveport LA
403 AM CDT Tue Jun 8 2021
ARZ050-051-059>061-070>073-OKZ077-TXZ096-097-108>112-090915-
Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette-
Columbia-Union-McCurtain-Red River-Bowie-Franklin-Titus-Camp-
Morris-Cass-
403 AM CDT Tue Jun 8 2021
This Hazardous Weather Outlook is for portions of south central
Arkansas, southwest Arkansas, southeast Oklahoma and northeast
Texas.
.DAY ONE...Today and Tonight...
Widespread shower and thunderstorms will continue today. Locally
heavy rainfall will be possible with these storms, leading to
additional flooding across the region. A Flash Flood Watch
remains in effect through 7 PM this evening. In addition to the
heavy rain, strong gusty winds will be possible, especially if
storms are able to organized into clusters.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday...
Much drier conditions are expected for the remainder of the week
as upper ridging builds into the region from the west. The ridge
will start retrograde by the weekend, and widespread rain chances
will return.
.SPOTTER INFORMATION STATEMENT...
Activation of emergency management personnel...amateur radio
operators...and storm spotters will be needed this afternoon.
LAZ001>006-010>014-017>022-TXZ124>126-136>138-149>153-165>167-
090915-
Caddo-Bossier-Webster-Claiborne-Lincoln-Union-De Soto-Red River-
Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn-Grant-
Caldwell-La Salle-Wood-Upshur-Marion-Smith-Gregg-Harrison-
Cherokee-Rusk-Panola-Nacogdoches-Shelby-Angelina-San Augustine-
403 AM CDT Tue Jun 8 2021
This Hazardous Weather Outlook is for portions of north central
Louisiana, northwest Louisiana, east Texas and northeast Texas.
.DAY ONE...Today and Tonight...
Widespread rain chances will continue today, which may lead to
additional localized flash flooding concerns. Can't rule out
strong gusty winds, especially if storms are able to organized
into clusters.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday...
Much drier conditions are expected for the remainder of the week
as upper ridging builds into the region from the west. The ridge
will start retrograde by the weekend, and widespread rain chances
will return.
.SPOTTER INFORMATION STATEMENT...
Activation of emergency management personnel...amateur radio
operators...and storm spotters will be needed this afternoon.
In the hours before
Local storm report, Jun 8, 7:17 AM CST, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
817 AM CDT TUE JUN 8 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0815 AM FLASH FLOOD 4 N VALLIANT 34.07N 95.09W
06/08/2021 MCCURTAIN OK 911 CALL CENTER
PINE CREEK ROAD IS CLOSED. WATER RESCUES
ONGOING.
&&
ASLocal storm report, Jun 8, 7:18 AM CST, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
818 AM CDT TUE JUN 8 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0817 AM FLASH FLOOD 2 W VALLIANT 34.01N 95.13W
06/08/2021 MCCURTAIN OK 911 CALL CENTER
HWY 70 FROM VALLIANT TO HUGO IS CLOSED DUE
TO HIGH SWIFT WATER. WATER RECUES ONGOING.
&&
ASLocal storm report, Jun 8, 7:35 AM CST, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
835 AM CDT TUE JUN 8 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0833 AM FLASH FLOOD WRIGHT CITY 34.06N 95.01W
06/08/2021 MCCURTAIN OK TRAINED SPOTTER
TWO HOMES FLOODED AT 2ND AND NORWOOD
STREETS. EASTSIDE ROAD, OLD HWY 98 AND HWY
98 COMPLETELY FLOODED AND CLOSED.
&&
ASLocal storm report, Jun 8, 7:49 AM CST, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
849 AM CDT TUE JUN 8 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0747 AM FLASH FLOOD 4 N VALLIANT 34.07N 95.09W
06/08/2021 MCCURTAIN OK FIRE DEPT/RESCUE
RESCUE ATTEMPT ON PINECREEK RD. JC LOOP RD
IN RUFE OK IMPASSABLE! RUFE RD IS IMPASSABLE
ALSO.. VALLIANT OFFICER STATE NEAR THE
RESCUE SCENE APPROXIMATELY A 4IN RISE IN
35MIN ESTIMATED. PINE CREEK ROAD IS FLOODED.
REPORTED BY HAWORTH FIRE.
&&
25Local storm report, Jun 8, 8:01 AM CST, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
901 AM CDT TUE JUN 8 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0853 AM FLOOD WRIGHT CITY 34.07N 95.00W
06/08/2021 MCCURTAIN OK PUBLIC
HOME FLOODED ON 9TH STREET AND 9TH STREET IS
FLOODED.
&&Local storm report, Jun 8, 8:08 AM CST, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
908 AM CDT TUE JUN 8 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0807 AM FLASH FLOOD 1 NNW MILLERTON 33.99N 95.02W
06/08/2021 MCCURTAIN OK FIRE DEPT/RESCUE
ROAD FLOODED AND IMPASSABLE, PART WASH OUT.
&&
25Event by event
3 tornado, 3 thunderstorm wind, 1 flash flood. Local standard time, as filed.
Tornado, Smith
- When
- June 8, 8:11 AM CST to 8:13 AM CST
- Where
- Smith County, 2.81 mi S of Kirkpatrick Addition to 1.72 mi SSE of Kirkpatrick Addition
- Rating
- EF0
- Path length
- 1.62 mi
- Path width
- 40 yd
- Property damage
- $5,000
- Reported by
- NWS Storm Survey
- Coordinates
- 32.310, -95.377
An EF-0 tornado with estimated maximum winds near 80 mph touched down in Lindsey Park in the western sections of Tyler and crossed Spur 364. In Lindsey Park, the tornado was observed by several people, including a youth soccer association which sheltered in restrooms nearby. The tornado damaged several soccer goals and bleachers nearby before uprooting a tree and downing limbs on two trees. The tornado continued northeast and crossed Greenbriar Lake and Bellwood Lake before lifting. The tornado was also documented with video by several members of the public.
Tornado, Cherokee
- When
- June 8, 9:02 AM CST to 9:03 AM CST
- Where
- Cherokee County, 0.89 mi NE of Rusk to 1.14 mi NE of Rusk
- Rating
- EF0
- Path length
- 0.25 mi
- Path width
- 20 yd
- Property damage
- $1,000
- Reported by
- NWS Storm Survey
- Coordinates
- 31.808, -95.138
An EF-0 tornado with estimated maximum winds near 70 mph briefly touched down as it was crossing Highway 84 northeast of Rusk. The tornado broke small limbs on a couple of hardwood and softwood trees and also left two power poles leaning before lifting near the intersection of Highway 84 and Highway 110.
Tornado, Cherokee
- When
- June 8, 9:23 AM CST to 9:24 AM CST
- Where
- Cherokee County, 2.67 mi NNE of Reklaw to 2.73 mi NNE of Reklaw
- Rating
- EF0
- Path length
- 0.08 mi
- Path width
- 20 yd
- Property damage
- $5,000
- Reported by
- NWS Storm Survey
- Coordinates
- 31.868, -94.990
An EF-0 tornado with estimated maximum winds near 80 mph briefly touched down at the Ramey Plant Farm. It collapsed the metal lining structure of two greenhouses before breaking several large branches on a mature hardwood tree. The tornado lifted as it crossed Highway 204. At the Reklaw City Hall, intense ear pressure was experienced by one of the city workers as the tornado passed nearby.
Flash Flood, Rusk
- When
- June 8, 9:47 AM CST to 10:30 AM CST
- Where
- Rusk County, 2.07 mi SSE of Brachfield to 2.62 mi SE of Brachfield
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 32.024, -94.802
A section of Highway 225 just north of County Road 4173D was flooded about 2 miles north of Laneville.
Thunderstorm Wind, Rusk
- When
- June 8, 9:55 AM CST
- Where
- Rusk County, 2.9 mi ESE of Chalk Hill
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 32.328, -94.608
A tree was blown down on FM 782.
Thunderstorm Wind, Nacogdoches
- When
- June 8, 10:20 AM CST
- Where
- Nacogdoches County, 1.09 mi ESE of Appleby
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- Amateur Radio
- Coordinates
- 31.712, -94.604
Several large trees were blown down on Appleby Sands Road between CR 2041 and CR 224 in Appleby.
Thunderstorm Wind, Shelby
- When
- June 8, 10:50 AM CST
- Where
- Shelby County, 0.88 mi SE of Flat Fork
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 31.870, -94.210
A tree was blown down on Highway 96 between Center and Tenaha.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Rip Current in North Carolina, June 8, 20211 death · 1 event
- Drought in South Dakota, June 8 to 30, 2021$12 million · 11 events
- Flash Flooding and Heavy Rain in Mississippi, June 8 to 10, 2021$2.2 million · 6 events
- Drought in Minnesota, June 8 to 30, 2021$704,000 · 4 events
- Tornadoes in Indiana, June 8, 20211 injured · $31,000 · EF1 · 3 events
- Flash Flood and Damaging Winds in Massachusetts, June 8, 2021$84,000 · 50 kt wind · 10 events
- Damaging Winds and Lightning Strike in New York, June 8, 2021$76,000 · 61 kt wind · 11 events
- Flash Flooding and Debris Flows in Puerto Rico, June 8 to 10, 2021$14,000 · 46 events
- Damaging Winds in Alabama, June 8, 2021$26,000 · 52 kt wind · 32 events
- Drought in Nebraska, June 8 to 30, 2021$100,000 · 1 event
- Flash Flooding in Pennsylvania, June 8, 2021$77,000 · 4 events
- Flash Flooding in New York, June 8, 2021$59,000 · 7 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 954101, 954102, 954103, 954104, 954105, 954106, 954107.